Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Child has Lymph Node Tuberculosis. On antibiotics. Will it have any side effects?

My daughter (11 yrs) has been diagonised with lymph node tubercluosis. The dr. has prescribed Forecox-150( Rifampicin , Isoniazid , Pyrazinamide & Ethambutol Hydrochloride Tablet IP) alongwith multivitamins and calcium supplement. Will this antibiotic affect her liver / kidneys over the period of treatment? What precaution / care should be taken to avoid? Please advice.
Asked On : Sat, 23 Feb 2013
Answers:  2 Views:  309
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pulmonologist 's  Response
Hi Priyasakhi,
Thanks for visiting HCM.
Lymph node tuberculosis is a paucibacillary, fully curable disease, provided that the treatment is taken with adequate dosing for six months.
Treatment is a totally safe one, even in babies or pregnant mothers.
Now regarding the side effects, drugs may cause liver side effects like transient elevation of SGOT/SGPT/serum bilirubin but is reversible. There is no usual kidney side effect with prescribed drugs. The only thing is, dose of pyrazinamide and ethambutol needs modification in severe kidney failure condition.
Ethambutol causes red green colour blindness, so it is good to consult a doctor if there is vision problem.
There is no special precaution needed with the anti-tubercular prescription. Only thing is just monitor if there is loss of appetite, vomiting, yellowish discoloration of eyes and urine, vision problem, joint pain etc. developing after the start of treatment.

Best wishes
Answered: Tue, 23 Apr 2013
I find this answer helpful
General & Family Physician Dr. Ramesh M.Vachharajani's  Response

Welcome to HCM,

This treatment is a must for this problem.

It is possible that among these medicine few may give some toxic effect to liver or kidney.

So observe for any side effects and if you found any, report to your treating doctor.

He will replace with some other combination.

Do not afraid of side effects and continue for six months or as advised by your doctor.

Give her high protein, nourishing diet.

ok and bye.
Answered: Sat, 23 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor